| Model Number |
M00539340 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/29/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
Note: this report is one of three complaints that pertain to the same event (mfr report # 3005099803-2019-05601, 3005099803-2019-05622.It was reported to boston scientific corporation that three flexima biliary stents were used during an endoscopic retrograde cholangiopancreatography procedure performed in the bile duct on (b)(6) 2019.According to the complainant, while deploying the flexima biliary stent inside the patient, the guide catheter stretched.The stent was implanted in the patient.A photo of the device after being removed from the patient shows the guide catheter was broken.A second flexima biliary stent was being placed, but the guide catheter broke during attempted deployment.The stent was implanted in the patient.The guide catheter remained within the push catheter enabling the catheter to be removed from the patient in one piece.A third flexima biliary stent was attempted to be placed, but the guide catheter broke off during attempted deployment and remained within the stent.The broken guide catheter and stent were removed by the physician using biopsy forceps.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6:: device code 1069 captures the reportable event of guide catheter broke.Block h10: investigation analysis the delivery system of the flexima biliary stent was returned for analysis.A visual evalution of the returned device revealed that the guide catheter was stretched and broken in different section, additionally, several kinks were found.Based on the product analysis, the issue occurred during the procedure, most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to guide catheter found broken, stretched and kinked, the continued attempts to retract the guide catheter or force applied to the device in order to release the stent can result in guide catheter broken and stretching.Therefore, 'adverse event related to procedure' is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
Event or Problem Description
Note: this report is one of three complaints that pertain to the same event (mfr report # 3005099803-2019-05601, 3005099803-2019-05622 and 3005099803-2019-05625).It was reported to boston scientific corporation that three flexima biliary stents were used during an endoscopic retrograde cholangiopancreatography procedure performed in the bile duct on (b)(6) 2019.According to the complainant, while deploying the flexima biliary stent inside the patient, the guide catheter stretched.The stent was implanted in the patient.A photo of the device after being removed from the patient shows the guide catheter was broken.A second flexima biliary stent was being placed, but the guide catheter broke during attempted deployment.The stent was implanted in the patient.The guide catheter remained within the push catheter enabling the catheter to be removed from the patient in one piece.A third flexima biliary stent was attempted to be placed, but the guide catheter broke off during attempted deployment and remained within the stent.The broken guide catheter and stent were removed by the physician using biopsy forceps.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.